Alert archive / California / Wind Advisories in 2007

Wind Advisory 10, NWS San Francisco Bay Area, CA

December 17, 20078 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Dec 17, 2007, 2:47 PM PST for 8 counties in California. It took effect at Dec 17, 2007, 10:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2007, 2:47 PM PST (22:47 UTC)
In effect from
Dec 17, 2007, 10:00 PM PST
Expired
Dec 18, 2007, 4:00 PM PST
In force
18 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.8 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2007-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2007-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 172247
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
247 PM PST MON DEC 17 2007

...WIND ADVISORY IN EFFECT FOR THE MOUNTAINS AND COAST OF THE SAN
FRANCISCO BAY AREA...

.A STRONG PACIFIC STORM SYSTEM WILL MOVE TO THE COAST TONIGHT AND
TUESDAY. WINDS WILL INCREASE ALONG THE COAST AND IN THE MOUNTAINS
LATER TONIGHT...AND WILL CONTINUE THROUGH TUESDAY MORNING.

CAZ006-505-507>509-511-512-181100-
/O.NEW.KMTR.WI.Y.0010.071218T0600Z-071218T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
247 PM PST MON DEC 17 2007

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST TUESDAY FOR THE MOUNTAINS AND COAST OF THE SAN FRANCISCO BAY AREA.

A STRONG PACIFIC STORM SYSTEM WILL MOVE TO THE COAST TONIGHT AND
TUESDAY MORNING. RAIN AND WIND WILL INCREASE OVERNIGHT...WITH WIND
GUSTS TO 45 MPH POSSIBLE LATE TONIGHT AND TUESDAY MORNING IN THE
ADVISORY AREA. AS THE ASSOCIATED COLD FRONT PASSES TO THE SOUTH
AND EAST WINDS WILL DECREASE IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STROBIN
3 follow-up statements
000 
WWUS76 KMTR 181046
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
246 AM PST TUE DEC 18 2007

...WIND ADVISORY IN EFFECT FOR THE MOUNTAINS AND COAST OF THE SAN
FRANCISCO BAY AREA...

.A STRONG PACIFIC STORM SYSTEM CONTINUES TO MOVE TOWARD THE
CALIFORNIA COASTLINE EARLY TUESDAY MORNING. SOUTHERLY WINDS WILL
CONTINUE TO INCREASE ALONG THE COAST AND IN THE MOUNTAINS DURING
THE MORNING HOURS.

CAZ006-505-507>509-511-512-181800-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-071218T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
246 AM PST TUE DEC 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO INCREASE ALONG THE COAST
AND HILLS EARLY THIS MORNING. WIND SPEEDS WILL GENERALLY BE 20 TO
30 MPH WITH GUSTS TO 45 MPH. AS THE STORM SYSTEM MOVES INLAND
THIS AFTERNOON...WINDS WILL DECREASE BUT REMAIN BREEZY IN THE HILLS.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MEHLE
000 
WWUS76 KMTR 181746
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
946 AM PST TUE DEC 18 2007

...WIND ADVISORY HAS BEEN EXTENDED FOR THE MOUNTAINS AND COAST
NORTH OF THE GOLDEN GATE UNTIL NOON... 
...WIND ADVISORY HAS BEEN EXTENDED FOR THE SAN MATEO AND SAN
FRANCISCO COAST AS WELL AS THE SANTA CRUZ AND EAST BAY MOUNTAINS
UNTIL 4 PM PST...

.A STRONG PACIFIC STORM SYSTEM CONTINUES TO MOVE TOWARD THE 
CALIFORNIA COAST THIS MORNING. SOUTHERLY WINDS WILL CONTINUE TO
BE STRONG AND GUSTY IN THE NORTH BAY THIS MORNING...WITH STRONG
AND GUSTY WINDS CONTINUING THROUGH MID AFTERNOON SOUTH OF THE
GOLDEN GATE.

CAZ505-507-182000-
/O.EXT.KMTR.WI.Y.0010.000000T0000Z-071218T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-
946 AM PST TUE DEC 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. 

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ006-508-509-511-512-190000-
/O.EXT.KMTR.WI.Y.0010.000000T0000Z-071219T0000Z/
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
946 AM PST TUE DEC 18 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STROBIN
000 
WWUS76 KMTR 181958
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1158 AM PST TUE DEC 18 2007

...WIND ADVISORY HAS BEEN CANCELED FOR THE MOUNTAINS AND COAST
NORTH OF THE GOLDEN GATE... 

...WIND ADVISORY HAS BEEN EXTENDED FOR THE SAN MATEO AND SAN
FRANCISCO COAST AS WELL AS THE SANTA CRUZ AND EAST BAY MOUNTAINS
UNTIL 4 PM PST...

.A STRONG PACIFIC STORM SYSTEM CONTINUES TO MOVE THROUGH CENTRAL
CALIFORNIA. WINDS HAVE DECREASED NORTH OF THE GOLDEN GATE...BUT
CONTINUES TO BE STRONG AND GUSTY OVER THE EAST BAY HILLS AND SANTA
CRUZ MOUNTAINS...AS WELL AS THE SAN MATEO AND SAN FRANCISCO
COASTLINE. 

CAZ505-507-182100-
/O.CAN.KMTR.WI.Y.0010.000000T0000Z-071218T2000Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-
1158 AM PST TUE DEC 18 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
WIND ADVISORY. 

A STRONG COLD FRONT HAS MOVED THROUGH THE NORTH BAY THIS MORNING.
WINDS HAVE BEGUN TO DECREASE...BUT WILL REMAIN GUSTY TO 30 MPH
THIS AFTERNOON.

$$

CAZ006-508-509-511-512-190000-
/O.CON.KMTR.WI.Y.0010.000000T0000Z-071219T0000Z/
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
1158 AM PST TUE DEC 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 17, 9:15 AM PST, 5 hours 32 minutes earlier.

Area forecast discussion, Dec 17, 9:15 AM PST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
915 AM PST MON DEC 17 2007

.DISCUSSION...FIRST SYSTEM THAT HAS BROUGHT THE RAIN LAST NIGHT AND
EARLY MORNING IS FALLING APART AS IT MOVES ACROSS THE SOUTHERN CWA.
RADAR STILL INDC SOME SHOWERS OVER THE SOUTHERN MOUNTAINS OF MONTEREY
AND SAN BENITO COUNTIES. THERE ARE ALSO A FEW SHOWERS IN THE SANTA
CRUZ AND EAST BAY MTNS THAT ARE BARELY SEEN ON RADAR. THEREFORE...
WILL BE UPDATING THE FORECAST TO ISOLATED/SCATTERED SHOWERS TODAY.

NEXT UPSTREAM IS RIGHT ON THE HEELS OF THE DEPARTING SYSTEM. WARM
ADVECTION RAINS BEGINS TONIGHT IN THE SF BAY AREA...THEN SPREADS
SOUTH DURING THE DAY ON TUESDAY. WINDS LOOK TO BE GUSTY...BUT IT DOES
NOT LOOK LIKE IT WILL REACH WIND ADVISORY CRITERIA.

MORE RAIN IS EXPECTED ON THURSDAY AS ANOTHER SYSTEM MOVES TO THE
COAST. THE 12Z MODELS SEEM TO BE DRIER FOR THE WEEKEND...BUT WILL
WAIT TO THE 12Z EURO BEFORE MAKING ANY UPDATES.

&&

.CLIMATOLOGY...WINTER OFFICIALLY BEGINS AT 10:08 PM FRIDAY EVENING...
DECEMBER 21ST.

&&

.AVIATION...SOUTHEAST WINDS WILL CONTINUE ACROSS THE AREA TODAY IN
ADVANCE OF AN APPROACHING COLD FRONT. SKIES WILL BECOME OVC AFTER
06Z AND CIGS WILL LOWER TO AROUND 4 KFT AFTER 08Z. RAIN WILL RETURN
BY 06Z NORTH NEAR STS AND SPREAD TO THE SFO BY 09Z THEN TO MRY BY
10Z. STRONGER WINDS ARE EXPECTED AFTER 12Z WITH SUSTAINED VALUES AT
SFO FORECAST TO BE NEAR 15KT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDY...SCA...PT ARENA TO PIGEON POINT 0-60NM.
            SCA...ROUGH BAR

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: WALBRUN/BELL

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 17, 4:49 AM PST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
449 AM PST MON DEC 17 2007

CAZ006-505>514-516>518-181300-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
449 AM PST MON DEC 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO AND
MONTEREY BAY AREAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT WILL CONTINUE TO PUSH THROUGH THE BAY AREA EARLY
TODAY. AS A RESULT...RAIN SHOWERS WILL BE POSSIBLE THROUGH
MIDDAY...MAINLY FOR LOCATIONS SOUTH OF SAN FRANCISCO.

ANOTHER...YET STRONGER...STORM SYSTEM IS EXPECTED TO IMPACT THE
BAY AREA LATE THIS EVENING AND INTO TONIGHT. THIS STRONGER SYSTEM
IS FORECAST TO BRING MORE SUBSTANTIAL RAINFALL TO THE REGION.
THEREFORE...URBAN FLOOD ADVISORIES MAY BECOME NECESSARY.
IN ADDITION...WIND ADVISORIES MAY BE NEEDED LATE TONIGHT AS STRONG
SOUTHERLY WINDS ARE EXPECTED...ESPECIALLY OVER THE OCEAN... ALONG
THE COAST AND IN THE HILLS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG STORM SYSTEM FROM MONDAY NIGHT WILL CONTINUE TO MAKE
ITS WAY THROUGH THE SAN FRANCIS AND MONTEREY BAY AREA TUESDAY. AS A
RESULT...STRONG WINDS AND HEAVY RAINFALL WILL STILL BE POSSIBLE
TUESDAY. WINDS ARE FORECAST TO DIMINISH TUESDAY AFTERNOON...BUT
RAIN CHANCES WILL CONTINUE INTO TUESDAY NIGHT.

PRECIPITATION SHOULD TAPER OFF EARLY WEDNESDAY AS HIGH PRESSURE
QUICKLY BUILDS IN. HOWEVER...PRECIPITATION CHANCES WILL CONTINUE
THROUGH SUNDAY AS A SERIES OF STORM SYSTEMS CONTINUE TO AFFECT
THE WEST COAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

MEHLE

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.